I have been taking cymbalta for over 5 years. I am horrified to have found out about how common "withdrawling" from cymbalta is, and the "truth" about the side effects of this medicine. I have never been addicted to anything in my whole life, so for me to try to eliminate this medicine is very devestating. My daily dose was 60mg. It has NOT helped much with my depression for over 1 year but it was a miracle for my fibro. My Dr. has put me on a regime of: 60mg every other pm, 30mg every other pm, and added 10mg of prozac every am. Ive only been doing this for 13 days, and Im not sure I can make it the next 4 days to my next appt. I am experiencing a persistent head ache, severe irritability, very short tempered, excessive eating, bouts of crying, confusion and am in severe fibro pain. Other people thinking of starting this medicine need to do their own research, dont just take your Dr.s word!!!
I am on day 7 of cold turkey withdrawal after 3 years of Cymbalta/Cymgen. Crazy Vertigo! But it cant last forever and its better than being on it - it caused major anxiety when I moved on to the generic 3 months back. All the best! Remember, withdrawal symptoms DO go away:)
Hello deesjava. I understand your concerns. I was on cymbalta, developed a very late, severe reaction to it, (At the time on it for over a year)and that was after stopping it for almost 2 months, going back on it and then the reaction.I think that your dr. should be increasing your prozac. That will help to curb the withdrawals that you're going through. And It might also be that your tapering is to harsh. You might just need to do it slower. Really hope that you find relief asap. Again, I'd increase the prozac, it should solve your delema.
I haven't done a withdrawal from Cymbalta but I did a withdrawal from amitriptyline and it was horrible. I went through about 3 weeks of severe headaches, nausea and extreme pain but it did settle after that, except for the nausea, which I had to control with an extended release gravol and it went on for about 4 months. The only thing I can offer is to taper off as slowly as possible and be assured that it will actually get better.
Is there a reason you are going off the Cymbalta? I stopped the amitriptyline because I had to do something about my weight and the amitriptyline was a major contributor to the weight gain. I have lost 50 lb since I stopped.
I started taking the Cymbalta in February, after I reached a suicidal level of pain from the fibro. I have decided that even going through withdrawal (if the med stops working) is worth it when the pain is controlled.
When my doctor decreased my Cymbalta from 60mg to 30mg, he had me open each capsule and pour out half of the little white dots and take them. I did this with very good success and no side effects. Can you speak to your doctor about tapering in that way? Perhaps you can divvy up the capsules each day and decrease say 1/4 of the pills every 3-4 days? ie: take 3/4 of the 60mg capsule for 3-4 days, then lower to 1/2 of the capsule 3-4 days, and so on until you are stable?
This may very well help in the wd process.
I do so hope this helps you!
Best to you!
I quit cold turkey and had a full mental break down. It was not good. TAPER!
One of my doctors told me they are using Prozac to help weaning off of Cymbalta. Emptying out the capsules can be difficult. Wish Cymbalta would make different dosages. It would make the weaning process easier. Check with your docote on the best way t withdraw. I tried before and it was not worth the increase pain. maybe in the future. For now I am enjoying the decrease in pain.Let us know what works for you.
Hey there deesjava, I too was prescribed Cymbalta, i jumped on this site straight away and got some very helpful and much needed advice on taking it. After reading alot of adverse posts i told my doctor i refused to get the prescription filled, he answered me by saying "who knows best the patient or the physician" so after that comment every anti depressant he described i just threw in the draw. I heard some dreadful things about withdrawing from Cymbalta, migraines, nausea, hallucinations, insomnia and just crying all the time for now apparent reason. Your comment .. Dont just take your Drs word for it .. is so so true but listen my mate who after years on cymbalta is finally over all the symptoms, she said it took two to three weeks. Thats a long time to be feeling crap though. I wish you luck and just know it does get better.
This site as you probably already know is great for support so anytime the blues hit you hard please jump on and talk. Thanks for reading my post. Skins1970
Drawing any medicine that is addictive is difficult. But it just needs a firm determination on withdrawing the medicine. I have successfully quit the use of cymbalta. You can do it too.
Hi, I agree with the other responders,please taper off this med. I was on it after I had 2 major surgeries and went thru a deep depression. I was only on it about 5months and thought if I just quit taking it, I wouldnt have any wd's as I wasnt on it that long. WRONG! I experienced the same effects as you and more! I became very suicidal, angry and cried xcessivly for a few weeks. I will never be on this drug again. As with all meds, to taper and ween is the very best way.
It will get better. Be sure to take a multivitamin and eat a good diet of fruits,grains and protein and drink LOTS of water to help flush your system. At least a gallon a day. This really helps. Hang in there it does get better :)
Equinox14 successfully withdrew from cymbalta but it took a couple of very hard weeks to get through. She said it was hell on wheels, constant crying, headaches and even suicidal thoughts but now she is alright but vows never ever to go back on cymbalta. So remember it does improve so stay strong i know easier said than done right? You can do it ! Best wishes to you.
I have been taking Cymbalta 60 mg's for about 5 years due to diabetic nerve pain in my hands (I'm the strange Type 1 diabetic - I get the less common complications). While I hate being on any medication long term, I find the Cymbalta close to being a miracle drug. Given the symptoms you all have identified above, I guess I should be grateful not to have a need to withdraw at this time. Thank you all for sharing your experiences!
Do.not wait.get immediate medical help would be my.advice they can find.something better. I've heard and experienced nothing but bad things.. weight gain to night sweats to issues vision
Deesjava, I would be getting off then a lot slower than that. My doctor prescribed
60mg, 60mg 60mg, 30mg, 60mg 60mg, 30mg in week one and two then decrease to every other day but very slowly.
Also if anyone's doctors are making you feel pressure the ask to be referred to a psychiatrist who is an actual professional at prescribing mental health medication. Along side with a psychologist who will help with the psychological effecte you are going through.
I'm not off them yet but I wanted to know has anyone experienced weight loss after coming off them? I've put on 40kg since going in them ...
I won't comment on the new regime he's got you on because there are other people who are professionals or experienced.
My question is about your decision to go off of it if it was great for your fibromyalgia.
I know it's all about balancing but why did you take a chance with the fibro flaring up?
I totally agree... do your own research before starting this drug... Cymbalta was definitely helpful for me when coping w/the fibromyalgia pain but first it took almost 3 weeks of throwing up, nausea, all over body aches, exhaustion etc just adjusting to getting on it... but that was NOTHING compared to coming off it!!! I am on day 8 & am good at coping usually but this is awful!! Please... PLEASE Don't just assume your doc understands this drug when he/she tells you not to worry... the nightmares, brain Zaps, brain Buzz, extreme nausea, bad headaches, blurred vision... the list goes on... so NOT worth it! I even had read about both how bad it can be starting on it & w/d & had asked doc about it, was told it's ok, not to worry...
as it turns out, most docs Don't really know the severity of it cause studies say otherwise (which as I can attest to, are lies) & also because we as patients need to be sure to go back to our doc & tell them what this is like! Pharmacists are a good source of true information regarding these things... at least if you deal with reputable, honest ones like I do! :)
- Cymbalta Information for Consumers
- Cymbalta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cymbalta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am 29 years old. I suffer from fibromyalgia. I have tried several anti-depressants in the past. I?
Updated 11 Apr 2017 • 11 answers
Updated 23 Apr 2018 • 11 answers
Updated 12 Feb 2013 • 13 answers
Updated 10 Apr 2012 • 3 answers
Updated 9 Dec 2012 • 2 answers